T Nation

Re-thinking Testosterone Re-start

Hi everybody,
I’d be most grateful for your advice.
I started taking Testosterone cypionate (brand name Depo-Testosterone) 250mg once a week for 12 weeks a few months ago. At the very beginning of the cycle, I was experiencing headaches and hot flushes, so I decided to come off of the cycle. I had only two shots, could not tolerate it more than that. Now I’m thinking of trying it once again. What do you think? Is there a chance that I’ll get adapted to it if I just endure a few more shots? Is it worth trying it again or the thing that I didn’t tolerate it the first time means I’m not going to tolerate it again?
I’d appreciate your feedback.

You took what is barely above trt amounts (which was a bad idea in it of itself, btw) and only did so for two weeks. Given that it takes six weeks for the hormone levels to stabilize it’s hard to say that what happened wouldn’t have gone away pretty quickly. The usual culprits of your symptoms—high e2–are unlikely to have appeared so quickly. It can happen that fast, but it’s not common. You may be one of those people in the uncommon category.

What was precycle blood work like? Did you already have numbers a little out of whack to begin with? If so then a surge of testosterone—and by default conversion to estradiol—could be the culprit.

1 Like

@iron_yuppie, thanks for the reply. My testosterone level before the cycle was at about 750 ng/dl.

What about e2? Did you get a reading on that? That’s the one I’m most interested in.

Additionally, the effects you felt could very well have been a version of the mythical “test flu” that some guys get. I’ve never experienced it, but guys report feeling tired and worn out, hot flashes, headaches, any of this sounding familiar? No clue what causes it, but it goes away after some unspecified amount of time.

With your natty levels, which are pretty good, I would say either don’t cycle or if you do then plan to use a lot more than 250/w. I’d also get your hands on another vial or two of test from a different vendor. Maybe the oil used by the original vendor doesn’t agree with you? Usually that results in pip, but headaches and hot flashes can be a reaction to an allergy as well. Again, you’re in the minority here, but what you reported isn’t outside the realm of possibilities and there are only a handful of explanations. I don’t know which one is correct (sorry) but we can narrow it down at least.

3 Likes

Thanks, @iron_yuppie :slight_smile: